Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 364, NWS Twin Cities, MN

September 4, 2005Scott County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 4, 2005, 6:27 AM CDT for Scott County, Minnesota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2005, 6:27 AM CDT (11:27 UTC)
Expired
Sep 4, 2005, 7:30 AM CDT
In force
63 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Scott County, MN

The radar

The Minneapolis radar (KMPX), 18 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 11.5 hours before the alert went out and 389 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2005-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2005-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1333 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
2847 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 041127
SVRMPX
MNC139-041230-
/O.NEW.KMPX.SV.W.0364.050904T1127Z-050904T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
627 AM CDT SUN SEP 4 2005

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN EAST CENTRAL MINNESOTA

* UNTIL 730 AM CDT

* AT 622 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF SHAKOPEE...OR ABOUT 7 MILES SOUTH OF EXCELSIOR...AND
  MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHAKOPEE...
  MARYSTOWN...
  PRIOR LAKE...
  CRYSTAL BAY...
  VESELI...
  NEW MARKET...
  ELKO...

THIS STORM HAS A HISTORY OF PRODUCING HAIL TO THE SIZE OF GOLF 
BALLS. STAY INDOORS...AND AWAY FROM WINDOWS.

LAT...LON 4481 9348 4473 9361 4455 9359 4455 9330
      4477 9337

$$

KAT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:30 AM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Sep 4, 2:30 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
230 AM CDT SUN SEP 4 2005

.DISCUSSION...TODAY THROUGH TUESDAY NIGHT
THUNDERSTORMS HAVE BEEN ROLLING SOUTHEASTWARD ACROSS EAST CENTRAL MN
AND WEST CENTRAL WISCONSIN. AREA IS JUST ON THE COLD SIDE OF THE 700
MB CAP. 00Z NAM SUGGESTS CAP WILL PROGRESS NORTHEAST TODAY AND
SQUELCH ADDITIONAL DEVELOPMENT. AS FOR WHETHER THE 00Z NAM HAS A
DECENT HANDLE ON THE NEAR-TERM...HAVE LOOKED AT THE VEERING OF THE
LOW LEVEL WIND FIELD ON THE WOOD LAKE PROFILER...WHICH SUPPORTS THE
3 HOURLY 00Z 40KM NAM SOLUTION. SAID VEERING SUPPORTS THE IDEA OF
MOVING MUCH WARMER AIR INTO THE SOUTHWESTERN TWO-THIRDS OF THE CWA
TODAY. SO PLAN TO GO WITH THE WARMEST OF THE GUIDANCE NUMBERS IN THE
TEMPERATURE DEPARTMENT. THE NORTHEASTERN CWA MAY NOT RECEIVE THIS
STRONG WARM-UP TODAY...AS THE 00Z WSETA DEPICTS SUBSTANTIAL EASTERLY
FLOW THROUGHOUT TODAY IN THAT AREA.

ON MONDAY...BOTH THE NAM AND GFS BRING WARM AIR ACROSS THE ENTIRE
CWA. WITH A STRONG CAP IN PLACE...AND A WARM NIGHT TONIGHT...WILL
GO NEAR OR ABOVE 90 JUST ABOUT EVERYWHERE.

00Z NAM AND GFS DIVERGE ON SURFACE FRONTAL LOCATIONS FOR MONDAY
NIGHT INTO TUESDAY NIGHT. HAVE JUST GONE WITH BROADBRUSH POPS OF 40
PERCENT FOR NOW...PLENTY OF TIME TO ADD MORE RESOLUTION LATER. WIDE
VARIATION IN HIGHS TUESDAY POSSIBLE DEPENDING ON WHICH MODEL IS
RIGHT. USED MOS CONSENSUS AS A STARTING PLACE FOR MAXES ON
TUESDAY.

LONGER TERM...WEDNESDAY THROUGH SUNDAY
HPC LEANING TOWARD 00Z ECMWF SOLUTION WHICH IS MORE AMPLIFIED WITH
WESTERN NORTH AMERICAN UPPER TROUGH. WITH NOT ALL OF 00Z ECMWF
IN...YET...PLAN ON STICKING WITH EXISTING GRIDS THROUGH SATURDAY.
USED MEX GUIDANCE FOR SUNDAY. DAY SHIFT CAN LOOK OVER HPC GRIDDED
DATA AFTER 15Z AND MAKE CHANGES AS NEEDED.

.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...FLOOD WATCH PARTS OF CENTRAL MN UNTIL 11Z SUN.
.WI...FLOOD WATCH PARTS OF WEST CENTRAL WI UNTIL 11Z SUN.

&&

RJN
Hazardous weather outlook, Sep 4, 5:18 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
518 AM CDT SUN SEP 4 2005

MNZ053-060>063-068>070-077-078-085-093-051100-
ANOKA-CARVER-CHISAGO-DAKOTA-FREEBORN-GOODHUE-HENNEPIN-RAMSEY-RICE-
SCOTT-STEELE-WASHINGTON-
518 AM CDT SUN SEP 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND SOUTHERN MINNESOTA.

.DAY ONE...TODAY

THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND
TORRENTIAL RAINS...WILL CONTINUE THROUGH THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MNZ041>045-047-048-051100-
DOUGLAS-KANABEC-MILLE LACS-MORRISON-POPE-STEVENS-TODD-
518 AM CDT SUN SEP 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MINNESOTA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

WIZ014>016-023>028-051100-
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX-
518 AM CDT SUN SEP 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA.

.DAY ONE...TODAY

THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND
TORRENTIAL RAINS...WILL CONTINUE THROUGH THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING.

MNZ049>052-054>059-064>067-073>075-082-051100-
BENTON-BROWN-CHIPPEWA-ISANTI-KANDIYOHI-LAC QUI PARLE-MCLEOD-MEEKER-
NICOLLET-REDWOOD-RENVILLE-SHERBURNE-SIBLEY-STEARNS-SWIFT-WATONWAN-
WRIGHT-YELLOW MEDICINE-
518 AM CDT SUN SEP 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND SOUTHERN MINNESOTA.

.DAY ONE...TODAY

THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND
TORRENTIAL RAINS...WILL CONTINUE THROUGH THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

RJN

In the hours before

Local storm report, Sep 4, 5:59 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
559 AM CDT SUN SEP 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 AM     HAIL             CHASKA                  44.82N 93.61W
09/04/2005  1.75 INCH        CARVER             MN   PUBLIC

&&

AJZ
Local storm report, Sep 4, 6:05 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
605 AM CDT SUN SEP 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 AM     HAIL             EXCELSIOR               44.94N 93.56W
09/04/2005  1.00 INCH        HENNEPIN           MN   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL TO QUARTER SIZE HAIL COVERING HIS
            DECK.

&&

KAT
Local storm report, Sep 4, 6:07 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
607 AM CDT SUN SEP 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 AM     HAIL             BROOKLYN PARK           45.11N 93.35W
09/04/2005  1.00 INCH        HENNEPIN           MN   LAW ENFORCEMENT

&&

KAT
Local storm report, Sep 4, 6:12 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
612 AM CDT SUN SEP 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HAIL             SHOREWOOD               44.90N 93.59W
09/04/2005  1.75 INCH        HENNEPIN           MN   TRAINED SPOTTER

&&

KAT
Local storm report, Sep 4, 6:18 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
618 AM CDT SUN SEP 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 AM     HAIL             BROOKLYN PARK           45.11N 93.35W
09/04/2005  1.00 INCH        HENNEPIN           MN   TRAINED SPOTTER

&&

KAT
Local storm report, Sep 4, 6:24 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
624 AM CDT SUN SEP 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 AM     HAIL             CHANHASSEN              44.86N 93.56W
09/04/2005  0.88 INCH        CARVER             MN   NWS EMPLOYEE

            METEOROLOGIST IN CHARGE NOTICES HAIL COVERING THE GROUND
            AT NATIONAL WEATHER SERVICE OFFICE.

&&

AJZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 7:36 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Wright54 min
Sep 3, 7:59 PM CDTSevere Thunderstorm WarningMPXStearns46 min
Sep 3, 8:23 PM CDTSevere Thunderstorm WarningMPXHennepin67 min
Sep 3, 8:30 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker60 min
Sep 3, 8:40 PM CDTSevere Thunderstorm WarningMPXDakota65 min
Sep 3, 8:49 PM CDTSevere Thunderstorm WarningMPXCarver, Wright56 min
Sep 3, 8:56 PM CDTSevere Thunderstorm WarningMPXScott64 min
Sep 3, 9:09 PM CDTSevere Thunderstorm WarningMPXMcLeod, Renville66 min
Sep 3, 9:12 PM CDTSevere Thunderstorm WarningMPXGoodhue63 min
Sep 3, 9:25 PM CDTSevere Thunderstorm WarningMPXMeeker65 min
Sep 3, 9:41 PM CDTSevere Thunderstorm WarningMPXDakota64 min
Sep 3, 9:50 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice55 min
Sep 3, 9:55 PM CDTSevere Thunderstorm WarningMPXScott65 min
Sep 3, 10:05 PM CDTSevere Thunderstorm WarningMPXSibley55 min
Sep 3, 10:14 PM CDTSevere Thunderstorm WarningMPXGoodhue61 min
Sep 3, 10:16 PM CDTSevere Thunderstorm WarningMPXMcLeod, Renville59 min
Sep 3, 10:51 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice54 min
Sep 3, 10:58 PM CDTSevere Thunderstorm WarningMPXSibley62 min
Sep 3, 11:13 PM CDTSevere Thunderstorm WarningMPXMcLeod62 min
Sep 3, 11:55 PM CDTSevere Thunderstorm WarningMPXSibley65 min
Sep 4, 12:36 AM CDTSevere Thunderstorm WarningMPXMcLeod, Meeker54 min
Sep 4, 1:27 AM CDTSevere Thunderstorm WarningMPXMcLeod, Meeker63 min
Sep 4, 1:32 AM CDTFlash Flood WarningMPXMcLeod, Meeker3 hr
Sep 4, 1:53 AM CDTSevere Thunderstorm WarningMPXWright67 min
Sep 4, 1:57 AM CDTSevere Thunderstorm WarningMPXAnoka, Sherburne63 min
Sep 4, 2:25 AM CDTSevere Thunderstorm WarningMPXHennepin65 min
Sep 4, 2:27 AM CDTSevere Thunderstorm WarningMPXMcLeod63 min
Sep 4, 2:50 AM CDTSevere Thunderstorm WarningMPXCarver55 min
Sep 4, 2:57 AM CDTSevere Thunderstorm WarningMPXAnoka, Sherburne, Wright63 min
Sep 4, 3:57 AM CDTSevere Thunderstorm WarningMPXAnoka, Sherburne63 min
Sep 4, 4:07 AM CDTSevere Thunderstorm WarningMPXHennepin53 min
Sep 4, 4:11 AM CDTSevere Thunderstorm WarningMPXCarver64 min
Sep 4, 4:16 AM CDTFlash Flood WarningMPXAnoka, Hennepin3 hr
Sep 4, 4:21 AM CDTSevere Thunderstorm WarningMPXScott54 min
Sep 4, 5:06 AM CDTFlash Flood WarningMPXCarver, Scott3 hr
Sep 4, 5:10 AM CDTSevere Thunderstorm WarningMPXHennepin65 min
Sep 4, 5:16 AM CDTSevere Thunderstorm WarningMPXCarver59 min
Sep 4, 5:34 AM CDTSevere Thunderstorm WarningMPXScott56 min
Sep 4, 5:54 AM CDTFlash Flood WarningMPXRamsey3 hr
Sep 4, 6:10 AM CDTSevere Thunderstorm WarningMPXCarver, Hennepin65 min
Sep 4, 6:53 AM CDTFlash Flood WarningMPXRice, Steele4 hr
Sep 4, 6:57 AM CDTFlash Flood WarningMPXAnoka, Hennepin2 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.